Alert archive / Georgia / Tornado Warnings in 2009
Tornado Warning 82, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Jun 4, 2009, 8:50 PM EDT for Worth County, Georgia. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2009, 8:50 PM EDT (00:50 UTC)
- Expired
- Jun 4, 2009, 9:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Worth County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 8:50 PM EDT | TSTM WND DMG | 4 E Bridgeboro, GA | POSSIBLE TORNADO DAMAGED THE ROOFS OF THREE MOBILE HOMES ON BRIDGEBORO ANDERSON CITY ROAD. ONE ROOF SUFFERED SIGNIFICANT TO TOTAL DAMAGE WITH THE OTHER TWO SUSTAINING MINOR DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KTAE 050050 TORTAE GAC321-050115- /O.NEW.KTAE.TO.W.0082.090605T0050Z-090605T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 850 PM EDT THU JUN 4 2009 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN WORTH COUNTY IN SOUTH CENTRAL GEORGIA... * UNTIL 915 PM EDT * AT 850 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO 10 MILES SOUTHWEST OF POULAN...OR 9 MILES SOUTHWEST OF SYLVESTER...MOVING EAST AT 10 MPH. * THE TORNADO WILL BE NEAR... POULAN BY 915 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. && LAT...LON 3158 8373 3137 8374 3138 8392 3145 8395 TIME...MOT...LOC 0050Z 250DEG 9KT 3141 8391 $$ 18-WOOL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jun 4, 3:46 PM EDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 4, 3:46 PM EDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 346 PM EDT THU JUN 4 2009 .SHORT TERM...WEAK SFC LOW OUT AHEAD OF THE MAIN UPPER TROUGH IS CURRENTLY LIFTING NORTHEAST THROUGH EAST CENTRAL ALABAMA. BANDS OF SHOWERS AND THUNDERSTORMS EXTEND SOUTH AND SOUTHEAST OF THE LOW CENTER ACROSS SOUTH GEORGIA AND THE FLORIDA BIG BEND. ADDITIONAL CONVECTION HAS DEVELOPED ACROSS SOUTHWEST ALABAMA. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON ACROSS THE AREA WITH THE BEST POPS EAST OF THE APALACHICOLA/CHATTAHOOCHEE RIVER. TONIGHT AND FRIDAY...UPPER TROUGH WILL SWING EAST TOWARDS THE FORECAST AREA WITH ANOTHER WEAK SFC LOW FORMING ALONG THE COLD FRONT. MOST OF THE AREA IS EXPECTED TO REMAIN ON THE WET SIDE OF THE FRONT THROUGH FRIDAY...SO GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED ONCE AGAIN. HAVE GONE WITH LIKELY POPS ACROSS ALL BUT THE WESTERN FRINGES OF THE FORECAST AREA. GUIDANCE HAS COME INTO BETTER AGREEMENT FOR SATURDAY...WITH ALL MODELS NOW SHOWING THE UPPER TROUGH AND FRONT STALLING ACROSS THE EASTERN HALF OF THE CWA. THIS WILL KEEP DEEP MOISTURE AND RAIN CHANCES IN PLACE A LITTLE LONGER. WITH THIS IN MIND...HAVE RAISED POPS ACROSS THIS AREA FOR SATURDAY TO 30S AND 40S. .LONG TERM(SATURDAY NIGHT-THURSDAY)... THE GFS/GFS ENSEMBLE MEAN/ECMWF ALL SHOW AN UPPER LOW CENTERED SOMEWHERE OVER OVER THE EASTERN GULF AND THE FLORIDA PENINSULA AND AN UPPER RIDGE AXIS EXTENDING NORTHEAST ACROSS THE LOWER MS VALLEY TO THE CAROLINAS FROM A HIGH CENTERED OVER MEXICO SATURDAY NIGHT THROUGH SUNDAY NIGHT. AT THE SURFACE...THE PERIOD BEGINS WITH A TROUGH OR REMNANTS OF THE PREVIOUSLY DISCUSSED FRONTAL BOUNDARY ABOVE CONTINUING TO WEAKEN NEAR THE AREA SUNDAY AND SUNDAY NIGHT AS A HIGH PRESSURE RIDGE BEGINS TO RE-ESTABLISH ITSELF ACROSS THE SOUTHEAST. ALTHOUGH THE MODELS INDICATE A MUCH DRIER AIRMASS FILLING IN OVER THE AREA TO START THE PERIOD...ISOLATED TO SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE COME SUNDAY AFTERNOON AND EVENING WITH THE UPPER LOW AND THE WEAK TROUGH OR STATIONARY FRONTAL BOUNDARY AT THE SURFACE REMAINING IN PLACE. MONDAY THROUGH THURSDAY...THE MODELS BEGIN TO INDICATE RISING UPPER HEIGHTS AND PLENTY OF DRY AIR OVER THE AREA...WHICH WILL KEEP THE RAIN CHANCES DOWN TO NEAR OR BELOW AVERAGE THROUGH THE SECOND HALF OF THE PERIOD. TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE AVERAGE THROUGH THE UPCOMING WEEK. && .AVIATION...SHOWER ACTIVITY CONTINUES ACROSS THE REGION PRODUCING THE OCCASIONAL IFR CONDITION IN THE STRONGEST SHOWERS. EXPECT ADDITIONAL STORMS TO DEVELOP BACK TO THE WEST LATER THIS AFTERNOON...SO HAVE INCLUDED LATE DAY TEMPOS AT PFN AND DHN TO HANDLE THE TRAILING CONVECTION. WITH ABUNDANT LOW LEVEL MOISTURE EXPECT IFR CONDITIONS TO DEVELOP AFTER 06Z ACROSS THE REGION. THE CIGS SHOULD GRADUALLY LIFT AFTER DAYBREAK...BUT SCATTERED TO NUMEROUS SHOWERS AND STORMS SHOULD DEVELOP IN THE AFTERNOON ON FRIDAY PRODUCING THE OCCASIONAL IFR CONDITION. && .MARINE...GRADIENT EXPECTED TO TIGHTEN OVER THE COASTAL WATERS TONIGHT AS THE FRONT APPROACHES AND LOW PRESSURE DEVELOPS ACROSS SOUTH ALABAMA. THIS MAY BRING WINDS UP TO AROUND 15 KNOTS OVER THE COASTAL WATERS. HEADLINE CRITERIA NOT EXPECTED ATTM. WINDS SHOULD WEAKEN BY FRIDAY AFTERNOON AS THE FRONT SETTLE OVERHEAD. A WEAK GRADIENT IS THEN EXPECTED THROUGH THE REMAINDER OF THE FORECAST WITH MINIMAL WINDS AND SEAS. && .FIRE WEATHER...NO FIRE WX CONCERNS THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 68 83 66 87 67 / 40 70 30 40 10 PANAMA CITY 72 80 69 85 71 / 50 60 20 20 10 DOTHAN 67 81 64 87 66 / 50 60 30 30 10 ALBANY 68 83 65 87 65 / 50 70 40 40 20 VALDOSTA 68 84 66 86 66 / 40 70 40 40 20 CROSS CITY 69 83 67 85 66 / 40 70 40 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && CAMP/GODSEY
Hazardous weather outlook, Jun 4, 5:39 AM EDT, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 539 AM EDT THU JUN 4 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-051000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 539 AM EDT THU JUN 4 2009 /439 AM CDT THU JUN 4 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ANOTHER DAY OF SHOWERS AND THUNDERSTORMS IS EXPECTED AS AN UPPER AIR DISTURBANCE AND COLD FRONT APPROACHES THE AREA. WHILE RAIN CHANCES WILL BE HIGH...RAINFALL TOTALS ARE NOT EXPECTED TO BE HIGH ENOUGH TO CAUSE MAJOR FLOODING CONCERNS. THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE WILL BE A HIGH RISK FOR RIP CURRENTS ALONG THE PANHANDLE BEACHES ON FRIDAY. THE UNSETTLED WEATHER CONDITIONS WITH SHOWERS AND STORMS WILL CONTINUE INTO FRIDAY AS A COLD FRONT APPROACHES AND MOVES INTO THE AREA. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THROUGH THIS PERIOD. THE ABOVE AVERAGE RAINFALL CHANCES WILL TREND BACK DOWN TO NEAR NORMAL OVER THE WEEKEND AS THE FRONT STALLS AND WEAKENS OVER OR NEAR THE LOCAL AREA. TEMPERATURES SHOULD REMAIN NEAR OR SLIGHTLY ABOVE NORMAL THROUGH MUCH OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. WATSON
In the hours before
Special weather statement, Jun 4, 7:01 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 701 PM EDT THU JUN 4 2009 ALZ068-069-042345- GENEVA-HOUSTON- 601 PM CDT THU JUN 4 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GENEVA AND NORTHWEST HOUSTON COUNTIES... * UNTIL 645 PM CDT AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST NORTHWEST OF SLOCOMB...OR 11 MILES SOUTH OF DALEVILLE...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL BE NEAR... SLOCOMB BY 610 PM CDT. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 18-WOOL
Nearby
Tornado Warnings in Georgia, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.